New York, 2004Tornado in New York, June 1, 2004
June 1, 2004 · NWS BTV · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 1, 1:38 PM EST, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 1, 1:38 PM EST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
ISSUED BY NWS ALBANY
238 PM EDT TUE JUN 1 2004
.DISC...WK SFC LOW AND STG UPPER LOW SPINNING ACRS SRN CAN ALG WITH
GOOD COLD POOL ALOFT AND PLENTY OF SFC HTG TO THE W HAV ALL COMBINED
TO PRODUCE CNVCTN THIS AFT WHICH IS BCMG MOR WIDEPSREAD AS THE AFT
PROGRESSES.
.SHORT TERM...WL XPCT ACTVTY TO CONT THRU EVNG HRS AND THEN GRDLY
DIMINISH. BNDS OF SHRA/TSRA MOVG ALG N SHORE OF LK ONT WL APPROACH
ST LAWRENCE VLY AFT 4 PM. THIS ACTVTY WL CONT TO BE FUELED BY
SUNSHINE AND COLD POOL ALOFT. LTG HAS ALSO INCREASED ACRS SRN ONT.
ACTVTY SHLD DECREASE LATE THIS EVNG.
.LONG TERM...ON WED ACTVTY SHIFTS FARTHER S AS TROF AXIS SHIFTS INTO
CNTRL AND ERN NEW ENG DURG AFT. STG VORT AXIS ACRS SRN NY AND SRN
NEW ENG AND THIS LOOKS TO BE THE AREA OF ACTVTY ON WED. NRN NY AND
VT WL BE LEFT WITH BST CHC OF SHRA AND PERHAPS A FEW EMBEDDED TSTMS
DURG THE MRNG. NXT CHC OF SHRA/TSRA WL BE ON THU AND THIS TIME H5
TMPS -23 TO -25C AS H5 TROF ROTATES ACRS SRN CAN THIS SPELLS A
REPEAT OF THIS AFT ONLY POTENTIALLY EVEN MOR WIDESPREAD WITH MORE
HAIL.
DRY WX THEN TAKES HOLD ON THU EVNG THRU SAT AS A LARGE RDG OF HIGH
PRES BUILDS ACRS ERN US. NXT S/W WL IMPACT RGN DURG SCND HLD OF THE
WEEKEND AND AT THIS TIME IT MAY BE LATE SAT NGHT BFR PCPN RCHS BULK
OF FA.
.HYDROLOGY...QPF AMOUNTS SHLD BE UNDER A HALF INCH MST LCTNS AS
RADAR ESTIMATES LIKELY TO BE OVERESTIMATED DUE TO SOM HAIL
CONTAMINATION...ALTHOUGH A FEW LCTNS MAY EXCEED AN INCH. AN
ADDITIONAL QUARTER TO A HALF INCH QPF PSBL ON THU WITH MOR HAIL
PSBL.
VT...NONE.
NY...NONE.
Hazardous weather outlook, Jun 1, 4:57 AM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
557 AM EDT TUE JUN 1 2004
NYZ026>031-034-035-087-VTZ001>012-016>019-020953-
CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON-
EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE-
LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON-
WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN-
WESTERN RUTLAND-WINDSOR-
557 AM EDT TUE JUN 1 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS
WELL AS NORTHERN NEW YORK.
.DAY ONE...TODAY:
HAZARDOUS WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:
HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Tornado, Franklin
- When
- June 1, 5:05 PM EST to 5:08 PM EST
- Where
- Franklin County, Constable
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.933, -74.283
Thunderstorms developed along the border region of northern New York and Canada during the late afternoon of Tuesday, June 1st. A tornado briefly touched down in the town of Constable, New York on Fountain Street. About 5 trees were snapped and 2 uprooted. One of the snapped trees exhibited twisted and torn bark off the tree. Power lines were also blown down. Winds were estimated around 70 mph as an F0 tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, June 1, 20045 injured · $1.3 million · F0 · 100 events
- Flooding in Wisconsin, June 1 to 30, 2004$252 million · 20 events
- Damaging Winds in West Virginia, June 1, 20041 death · $12,000 · 60 kt wind · 4 events
- Flooding in Kentucky, June 1 to 3, 2004$18 million · 7 events
- Rip Current in Florida, June 1, 20041 death · 1 event
- Hail and Damaging Wind in Texas, June 1, 2004$905,000 · 1.75 in hail · 3 events
- Flash Flooding and Damaging Winds in Mississippi, June 1, 2004$350,000 · 53 kt wind · 8 events
- Damaging Winds in West Virginia, June 1, 20041 injured · $75,000 · 58 kt wind · 27 events
- Flooding in Kentucky, June 1 to 9, 2004$300,000 · 3 events
- Damaging Wind in Texas, June 1, 2004$60,000 · 57 kt wind · 1 event
- Flash Flooding and Hail in Kentucky, June 1 to 2, 2004$25,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Texas, June 1, 20042.5 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408506.